|post PEP rash and pain in shoulder when drinking
Apr 14, 2010
Dear Dr. Frascino,
I recently completed a course of PEP and had my 6 week antibody (ELISA/WB) test--negative. My clinician also ordered a PCR/RNA test which came back totally clear (no virus detected).
That said, about two weeks ago (right before I stopped the PEP) I got this redness on my neck. I confirmed w/ my doctor that it wasn't a sign of ARS but it hasn't gone away. Two days ago--the same day I got my PCR results--I started noticing that I had a pain in my shoulder/neck on the left side every time I consume a cold beverage. The right side doesn't have the same problem.
My dad, who is a microbiologist/infectious disease specialist, said that the redness could be a leftover side-effect of the PEP medications or might be a side effect of the Ativan that was prescribed to me during the PEP for my anxiety. But then this strange problem with the pain when drinking and I became concerned.
I'm wondering if the rash and the funny pain when consuming cold beverages could be a sign of lymph node swelling? Is this most likely just in my head or should I be concerned?
thanks for your help!
| Response from Dr. Frascino
"I'm wondering if the rash and the funny pain when consuming cold beverages could be a sign of lymph node swelling?" Nope!
" ...this is most likely in my head..." Yes, I absolutely agree! Except you should leave off the "most likely" part!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.